Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 156, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 13, 2000, 7:53 PM CDT for Clinton County, DeKalb County, Missouri. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 13, 2000, 7:53 PM CDT (00:53 UTC)
- Expired
- Jun 13, 2000, 9:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clinton County, MO, DeKalb County, MO
The radar
The Pleasant Hill radar (KEAX), 112 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 8:03 PM CDT | Thunderstorm Wind 52 E | Maysville, MO | Law enforcement officials estimated winds at 60 mph near Maysville. |
| Jun 13, 8:15 PM CDT | Thunderstorm Wind 52 E | Lathrop, MO | Wind gusts were estimated at 60 mph by law enforcement officials. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 5:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1759 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 18.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 140054 SVRMCI MOC049-063-140200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 753 PM CDT TUE JUN 13 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLINTON COUNTY IN NORTHWEST MISSOURI DEKALB COUNTY IN NORTHWEST MISSOURI * UNTIL 900 PM CDT * AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 10 MILES NORTHWEST OF FAIRPORT TO 9 MILES WEST OF GRAYSON...OR FROM 27 MILES NORTHEAST OF ST JOSEPH TO 15 MILES SOUTH OF ST JOSEPH...MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CLARKSDALE AT 805 PM CDT GRAYSON AT 810 PM CDT GOWER AT 815 PM CDT AMITY AT 820 PM CDT FAIRPORT AT 825 PM CDT MAYSVILLE AT 830 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4002 9459 3947 9462 3949 9426 4004 9421
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:42 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jun 13, 2:42 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 242 PM CDT TUE JUN 13 2000 DUE TO WEATHER DISCUSSION WILL BE SHORT. PLAN ON AN ACTIVE NIGHT AS WARM MOIST AIR IN PLACE COMBINES WITH INCOMING COLD FRONT AND UPPER LEVEL SYSTEM. WILL GO CATEGORICAL ALL LOCATIONS WITH MENTION OF HEAVY RAIN AND SEVERE THREAT. SOME SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER SOUTHEAST CWA TOMORROW AS COLD FRONT MOVES THROUGH. MODELS ALSO INDICATE WRAP AROUND PRECIP SO SHOWERS WILL BE POSSIBLE IN MOST LOCATIONS. WE SHOULD CLEAR OUT WEDNESDAY NIGHT AND THURSDAY WITH MILD AND DRIER AIR IN PLACE. BY THURSDAY NIGHT INCREASING CHANCES FOR THUNDERSTORMS OVER NORTHWEST CWA WITH EVERYONE HAVING CHANCES FRIDAY THROUGH SUNDAY. RATHER TRICKY EXTENDED WITH COOLER CONDITIONS AND A SERIES OF SHORTWAVES. RATHER THAN TRYING TO TIME EACH ONE WILL GO WITH A CHANCE FRIDAY THROUGH SUNDAY. .EAX...N<ONE. 18
In the hours before
Local storm report, Jun 13, 4:45 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM 5 S LANCASTER MO 70 MPH TSTM GUST
06/13/00 SCHUYLER REPORTED BY PUBLIC.Local storm report, Jun 13, 6:58 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
658 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY/ LOCATION....
0655 PM 1 E ROCKPORT MO 1 INCH HAIL
06/13/00 ATCHISON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 13, 7:22 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
722 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 3 SW HIGHLAND KS 60 MPH TSTM GUST
06/13/00 DONIPHAN REPORTED BY STORM
SPOTTER.Local storm report, Jun 13, 7:37 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
737 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTYF LOCATION....
0715 PM FAIRFAX MO 1 INCH HAIL
06/13/00 ATCHISONLocal storm report, Jun 13, 7:38 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
738 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM SAVANNAH MO 1 INCH HAIL
06/13/00 ANDREW REPORTED BY PUBLIC.Local storm report, Jun 13, 7:48 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
748 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 2 W EFFINGHAM KS 60 MPH TSTM GUST
06/13/00 ATCHISON TOOL SHED BLOWN
DOWNREPORTED BY
EMERGENCY YMANAGEMENT.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:18 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 57 min |
| Jun 13, 8:11 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess | 64 min |
| Jun 13, 9:19 PM CDT | Severe Thunderstorm Warning | EAX | Putnam | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.